Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2019, 5:05 PM CDT for Stone County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 6, 2019, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS84 KMOB 062205
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Aug 6 2019
MSZ078-062245-
Stone MS-
505 PM CDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
STONE COUNTY UNTIL 545 PM CDT...
At 505 PM CDT, the strong thunderstorm was located over Wiggins,
moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins and Perkinston.
LAT...LON 3088 8922 3091 8917 3091 8898 3080 8888
3068 8888 3068 8911
TIME...MOT...LOC 2205Z 327DEG 16KT 3087 8909
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:34 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 6, 4:34 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 434 PM CDT Tue Aug 6 2019 .NEAR TERM /Now Through Wednesday/...Mid/upper level trof axis will continue to the east of the forecast area through Wednesday with the mid level northwesterly flow continuing. Weak surface trof continues over interior portions of the southeastern states. A diurnal convective pattern will continue, with isolated to scattered afternoon and early evening storms over inland areas, then along the coast and offshore over the Gulf during the overnight hours. A few of the scattered storms that will be ongoing at the beginning of the near term period this evening could be strong as MLCAPE values late this afternoon are a little in excess of 2500 J/KG (mainly over western half of forecast area) and soundings indicate some dry air to work with in the mid levels. A similar environment is expected on Wednesday as well. Although convective coverage will likely be less early this evening and again on Wednesday afternoon as compared to past several days, PWATS remain in the 1.8 to near 2.0 range and associated heavy rainfall could result in localized nuisance-type minor flooding. Lows tonight expected to be in the low to mid 70s, with the warmer temps along the immediate coast (where even a few locations could remain in the upper 70s). Highs on Wednesday will be in the lower 90s for most inland areas and upper 80s along the immediate coast. Heat indices will also be high, in the 100 to 107 degree range during the afternoon on Wednesday, with a few isolated locations briefly up to around 110. For now, due to the very localized nature of the 108 degree plus HI's will hold off on any Heat Advisory products. 12/DS .SHORT TERM /Wednesday night Through Friday night/...The upper level ridge to our west over the Four Corner's region late this afternoon will gradually expand east-southeastward this week while slightly weakening. As a result, height rises aloft will only be subtle, and a weak mid/upper level trough will continue along and just off the eastern seaboard. A series of hard to time minor shortwaves will propagate through the west-northwest flow aloft, interact at times with the underlying afternoon instability to trigger mostly diurnal scattered convection. Convection will gradually dissipate over the land each evening but develop over the Gulf waters overnight potentially bringing late night...early morning showers or thunderstorms to coastal areas. Temperatures will trend a little warmer than normal, climbing into the low to mid 90s, especially over the interior, during the afternoon hours and dropping into the low to mid 70s inland...mid to upper 70s to near 80 coastal areas. Again, some localized heat indices possibly above 108 degrees, and will monitor for any required Heat Advisory products. 12/DS .LONG TERM /Saturday Through Tuesday/...The upper level ridge is projected to continue to expand eastward through the long term period. A mostly diurnal convective pattern will continue, with scattered afternoon and evening showers and storms continuing. High temperatures continuing in the low to mid 90s. Low temperatures in the low to mid 70s. 12/DS && .MARINE...A surface ridge of high pressure will persist across the east-central Gulf of Mexico into the early part of the weekend. A light to occasionally moderate, mainly west flow, is expected through the period...but the trend of a slight northwesterly component during the late night and early morning hours and a slight southwesterly component during the afternoon and early evening hours will continue. Little change in seas expected through mid week (at 1 to 2 feet), building slightly late this week and into the weekend (to around 2 feet). Daily overnight and morning showers and thunderstorms are expected through the week with locally higher winds and seas near any stronger storms. Waterspouts will also be a possibility in the late night into early morning hours. 12/DS && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 92 75 94 76 93 76 93 / 30 40 20 30 10 40 20 50 Pensacola 78 91 79 92 79 92 79 93 / 30 40 20 30 20 30 30 50 Destin 80 89 80 89 80 89 80 90 / 30 40 20 30 10 30 30 40 Evergreen 74 93 74 95 75 95 75 94 / 20 40 10 30 10 40 20 50 Waynesboro 75 93 74 95 75 93 75 93 / 20 30 10 30 10 40 20 50 Camden 74 94 74 95 75 94 74 93 / 20 30 10 30 10 40 20 50 Crestview 74 91 74 94 75 94 75 93 / 30 50 20 30 10 40 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 6, 4:51 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 451 AM CDT Tue Aug 6 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 451 AM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible today into this evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. Ponding of water in poor drainage areas is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-071000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 451 AM CDT Tue Aug 6 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves, and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms.
In the hours before
Special weather statement, Aug 6, 1:45 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Tue Aug 6 2019
FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
145 PM CDT Tue Aug 6 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CDT...
At 143 PM CDT, a strong thunderstorm was located 6 miles north of
Niceville, moving southeast at 10 mph. Another strong storm was
noted 3 miles west of Niceville, moving southeast at 10
mph.
Wind gusts of 35 to 45 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3039 8652 3040 8667 3039 8678 3040 8676
3041 8666 3041 8678 3056 8679 3072 8649
3065 8639 3045 8639 3045 8642 3040 8642
3040 8640 3039 8640 3038 8642 3038 8651
TIME...MOT...LOC 1843Z 304DEG 10KT 3061 8649Special weather statement, Aug 6, 2:45 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Tue Aug 6 2019
FLZ205-206-062030-
Okaloosa Inland FL-Okaloosa Coastal FL-
245 PM CDT Tue Aug 6 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 330 PM CDT...
At 244 PM CDT, a strong thunderstorm was located 4 miles northeast
of Destin, moving southeast at 20 mph. Other isolated strong storms
over southern Okaloosa county were also moving southeast at around
20 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8651 3039 8652 3040 8666 3040 8667
3041 8666 3041 8667 3056 8675 3067 8650
3057 8639 3045 8639 3046 8641 3045 8642
3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1944Z 318DEG 17KT 3043 8644Special weather statement, Aug 6, 3:03 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Tue Aug 6 2019
FLZ205-062045-
Okaloosa Inland FL-
303 PM CDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 345 PM CDT...
At 303 PM CDT, the strong thunderstorm was located over Crestview,
moving southeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 8662 3073 8674 3092 8656 3072 8639
3058 8639
TIME...MOT...LOC 2003Z 314DEG 11KT 3075 8661Special weather statement, Aug 6, 5:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Aug 6 2019
MSZ078-062245-
Stone MS-
505 PM CDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
STONE COUNTY UNTIL 545 PM CDT...
At 505 PM CDT, the strong thunderstorm was located over Wiggins,
moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wiggins and Perkinston.
LAT...LON 3088 8922 3091 8917 3091 8898 3080 8888
3068 8888 3068 8911
TIME...MOT...LOC 2205Z 327DEG 16KT 3087 8909The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:45 PM CDT | Special Weather Statement | MOB | Okaloosa | 60 min |
| Aug 6, 2:45 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Aug 6, 3:03 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.